Alert archive / California / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Las Vegas, NV

December 17, 2007Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Dec 17, 2007, 3:29 PM PST for Inyo County, California. It took effect at Dec 18, 2007, 4:00 AM PST. It was in force for 17 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2007, 3:29 PM PST (23:29 UTC)
In effect from
Dec 18, 2007, 4:00 AM PST
Expired
Dec 18, 2007, 8:40 PM PST
In force
17 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

What was reported inside it

TimeReportWhereRemark
Dec 18, 10:30 AM PSTSNOW 6Aspendell, CASNOWING MODERATELY AT TIME OF REPORT
Dec 18, 3:35 PM PSTHEAVY SNOW 12Aspendell, CASTILL SNOWING AT TIME OF REPORT
Dec 18, 8:05 PM PSTHEAVY SNOW 13Aspendell, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1995 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 172329
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PST MON DEC 17 2007

CAZ519-181230-
/O.UPG.KVEF.WS.A.0007.071218T1200Z-071219T1200Z/
/O.NEW.KVEF.WS.W.0003.071218T1200Z-071219T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
329 PM PST MON DEC 17 2007

...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY ABOVE 6000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM WILL MOVE ACROSS CALIFORNIA TUESDAY AND
TUESDAY NIGHT PRODUCING SNOW AND STRONG WINDS OVER HIGHER
ELEVATIONS OF THE SIERRA. SNOW WILL BE HEAVY AT TIMES ABOVE 6000 
FEET...ESPECIALLY TUESDAY AFTERNOON AND EVENING. TOTAL SNOWFALL
AMOUNTS UP TO 18 INCHES ARE LIKELY. IN ADDITION...WESTERLY WINDS
GUSTING UP TO 50 MPH ARE LIKELY AS THIS STORM MOVES THROUGH
WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME
SNOW SHOWERS MAY LINGER WEDNESDAY BUT NO SIGNIFICANT SNOWFALL IS
EXPECTED.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ018-019-181230-
/O.NEW.KVEF.SN.Y.0017.071218T1800Z-071219T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
329 PM PST MON DEC 17 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY. 

A PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TUESDAY WITH
MOISTURE INCREASING OVER SOUTHERN NEVADA. THERE WILL BE A CHANCE
OF HIGH ELEVATION SNOW OVER THE SPRING MOUNTAINS AND SHEEP RANGE
TUESDAY MORNING BUT SNOW WILL BECOME MORE WIDESPREAD BY THE
AFTERNOON. SNOWFALL WILL CONTINUE THROUGH TUESDAY NIGHT BEFORE
TAPERING OFF WEDNESDAY MORNING. SNOW MAY BE HEAVY AT TIMES ABOVE
7000 FEET...ESPECIALLY TUESDAY NIGHT WITH STORM TOTAL SNOWFALL UP
TO 10 INCHES.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
5 follow-up statements
000 
WWUS45 KVEF 180009
WSWVEF

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 PM PST MON DEC 17 2007

CAZ519-181330-
/O.UPG.KVEF.WS.A.0007.071218T1200Z-071219T1200Z/
/O.NEW.KVEF.WS.W.0003.071218T1200Z-071219T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
409 PM PST MON DEC 17 2007

...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY ABOVE 6000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM WILL MOVE ACROSS CALIFORNIA TUESDAY AND
TUESDAY NIGHT PRODUCING SNOW AND STRONG WINDS OVER HIGHER
ELEVATIONS OF THE SIERRA. SNOW WILL BE HEAVY AT TIMES ABOVE 6000 
FEET...ESPECIALLY TUESDAY AFTERNOON AND EVENING. TOTAL SNOWFALL
AMOUNTS UP TO 18 INCHES ARE LIKELY. IN ADDITION...WESTERLY WINDS
GUSTING UP TO 50 MPH ARE LIKELY AS THIS STORM MOVES THROUGH
WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME
SNOW SHOWERS MAY LINGER WEDNESDAY BUT NO SIGNIFICANT SNOWFALL IS
EXPECTED.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ018-019-181330-
/O.NEW.KVEF.SN.Y.0017.071218T1800Z-071219T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
409 PM PST MON DEC 17 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY. 

A PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TUESDAY WITH
MOISTURE INCREASING OVER SOUTHERN NEVADA. THERE WILL BE A CHANCE
OF HIGH ELEVATION SNOW OVER THE SPRING MOUNTAINS AND SHEEP RANGE
TUESDAY MORNING BUT SNOW WILL BECOME MORE WIDESPREAD BY THE
AFTERNOON. SNOWFALL WILL CONTINUE THROUGH TUESDAY NIGHT BEFORE
TAPERING OFF WEDNESDAY MORNING. SNOW MAY BE HEAVY AT TIMES ABOVE
7000 FEET...ESPECIALLY TUESDAY NIGHT WITH STORM TOTAL SNOWFALL UP
TO 10 INCHES.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
000 
WWUS45 KVEF 181150
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 AM PST TUE DEC 18 2007

CAZ519-181900-
/O.CON.KVEF.WS.W.0003.071218T1200Z-071219T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
348 AM PST TUE DEC 18 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA.

A STRONG PACIFIC STORM MOVING INTO CALIFORNIA TODAY WILL PRODUCE
SNOW AND STRONG WINDS OVER THE SOUTHERN SIERRA. SNOW WILL BEGIN
TO FALL THIS MORNING THEN IS EXPECTED TO BECOME HEAVY AT TIMES
ABOVE 6000 FEET THIS AFTERNOON AND EVENING. TOTAL SNOWFALL AMOUNTS 
UP TO 18 INCHES ARE LIKELY. IN ADDITION...WESTERLY WINDS GUSTING UP 
TO 50 MPH ARE LIKELY AS THIS STORM MOVES THROUGH WHICH WILL CREATE 
CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME SNOW SHOWERS MAY 
LINGER WEDNESDAY BUT NO SIGNIFICANT SNOWFALL IS EXPECTED.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ018-019-181900-
/O.EXT.KVEF.SN.Y.0017.071219T0000Z-071219T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
348 AM PST TUE DEC 18 2007

...SNOW ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY FOR THE SOUTHERN NEVADA MOUNTAINS ABOVE
7000 FEET.

A PACIFIC STORM MOVING INTO CALIFORNIA TODAY WILL BRING INCREASING
MOISTURE TO SOUTHERN NEVADA MAINLY THIS AFTERNOON AND EVENING.
HIGH ELEVATION FLURRIES OR LIGHT SNOW MAY OCCUR OVER THE SPRING
MOUNTAINS AND SHEEP RANGE THROUGH EARLY AFTERNOON. SIGNIFICANT
SNOWFALL IS EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY
EVENING AND CONTINUE OVERNIGHT BEFORE TAPERING OFF WEDNESDAY
MORNING. SNOW IS EXPECTED TO BE GENERALLY MODERATE BUT MAY BE
HEAVY AT TIMES ABOVE 7000 FEET TONIGHT. STORM TOTAL SNOW
ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY WEDNESDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

ADAIR
000 
WWUS45 KVEF 181849
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 AM PST TUE DEC 18 2007

CAZ519-190300-
/O.CON.KVEF.WS.W.0003.000000T0000Z-071219T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1050 AM PST TUE DEC 18 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY. 

A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE AREA TODAY 
AND TONIGHT PRODUCING SNOW AND GUSTY WINDS IN THE SIERRA. SIX INCHES 
OF SNOW HAD FALLEN AS OF 1030 AM AT ASPENDELL WHICH IS AT 8500 FEET. 
SNOW WILL BE HEAVY AT TIMES TODAY AND THIS EVENING ABOVE 6000 FEET. 
WITH TOTAL SNOWFALL AMOUNTS UP TO 18 INCHES. IN ADDITION...WESTERLY 
WINDS GUSTING UP TO 50 MPH ARE POSSIBLE WHICH WILL CREATE 
CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME WILL START TO TAPER 
OFF OVERNIGHT AND THE THREAT OF HEAVY SNOW WILL END BY EARLY 
WEDNESDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ018-019-190300-
/O.CON.KVEF.SN.Y.0017.071219T0000Z-071219T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
1050 AM PST TUE DEC 18 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY. 

A PACIFIC STORM MOVING INTO CALIFORNIA TODAY WILL BRING
INCREASING MOISTURE TO SOUTHERN NEVADA MAINLY THIS AFTERNOON AND
EVENING. HIGH ELEVATION FLURRIES OR LIGHT SNOW MAY OCCUR OVER THE
SPRING MOUNTAINS AND SHEEP RANGE THROUGH EARLY AFTERNOON.
SIGNIFICANT SNOWFALL IS EXPECTED TO DEVELOP LATE THIS AFTERNOON
OR EARLY EVENING AND CONTINUE OVERNIGHT BEFORE TAPERING OFF
WEDNESDAY MORNING. SNOW IS EXPECTED TO BE GENERALLY MODERATE BUT
MAY BE HEAVY AT TIMES ABOVE 7000 FEET TONIGHT. STORM TOTAL SNOW
ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY WEDNESDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
000 
WWUS45 KVEF 182348
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 PM PST TUE DEC 18 2007

CAZ519-191200-
/O.CON.KVEF.WS.W.0003.000000T0000Z-071219T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
348 PM PST TUE DEC 18 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY ABOVE 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY. 

A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE AREA
THROUGH TONIGHT PRODUCING SNOW AND GUSTY WINDS IN THE SIERRA. 
TWELVE INCHES OF SNOW HAD FALLEN AS OF 330 PM AT ASPENDELL WHICH IS
AT 8500 FEET. SNOW WILL BE HEAVY AT TIMES THROUGH THIS EVENING
ABOVE 6000 FEET WITH ADDITIONAL SNOWFALL AMOUNTS UP TO 7 INCHES.
IN ADDITION...WESTERLY WINDS GUSTING UP TO 40 MPH ARE POSSIBLE
WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SNOW
WILL TAPER OFF OVERNIGHT AND THE THREAT OF HEAVY SNOW WILL END BY
EARLY WEDNESDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ018-019-191200-
/O.CON.KVEF.SN.Y.0017.071219T0000Z-071219T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
348 PM PST TUE DEC 18 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE
7000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

A PACIFIC STORM WILL MOVE INTO NEVADA TONIGHT FROM THE WEST WITH
MOISTURE INCREASING ACROSS THE SPRING MOUNTAINS AND SHEEP RANGE.
SNOW IS EXPECTED TO BECOME WIDESPREAD DURING THE EVENING HOURS AND
COULD BE HEAVY AT TIMES THROUGH THE NIGHT ABOVE 7000 FEET. STORM
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY WEDNESDAY
MORNING. A FEW SNOW SHOWERS MAY LINGER WEDNESDAY MORNING BUT ANY
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
000 
WWUS45 KVEF 190440
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
840 PM PST TUE DEC 18 2007

CAZ519-190545-
/O.CAN.KVEF.WS.W.0003.000000T0000Z-071219T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
840 PM PST TUE DEC 18 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE
WINTER STORM WARNING FOR THE EASTERN SIERRA SLOPES ABOVE 6000 FEET.

SPOTTERS IN ASPENDELL REPORTED 12 TO 13 INCHES OF SNOW HAD FALLEN
WITH THIS STORM. THE THREAT OF WIDESPREAD HEAVY SNOW HAS
ENDED...ALTHOUGH SNOW SHOWERS MAY ADD ANOTHER INCH OR TWO OF
ACCUMULATION THROUGH EARLY MORNING.

$$

NVZ018-019-191200-
/O.CON.KVEF.SN.Y.0017.000000T0000Z-071219T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
840 PM PST TUE DEC 18 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 
7000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR
AREAS ABOVE 7000 FEET IN THE SPRING MOUNTAINS AND THE SHEEP RANGE.

REPORTS FROM MOUNT CHARLESTON AROUND 8 PM INDICATED LIGHT SNOW
FALLING WITH ONLY AN INCH OR LESS OF ACCUMULATION THUS FAR. THERE
WILL BE POTENTIAL FOR SIGNIFICANT SNOW LATER TONIGHT AND INTO THE
EARLY MORNING HOURS...SO THE SNOW ADVISORY REMAINS IN EFFECT. STORM
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY THROUGH THE
EARLY MORNING. A FEW SNOW SHOWERS MAY LINGER INTO LATE WEDNESDAY
MORNING...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE
LIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

MORGAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 10:40 AM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Dec 17, 10:40 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 AM PST MON DEC 17 2007

.SYNOPSIS...MID AND HIGH LEVEL CLOUDS WILL INCREASE TODAY AND
TONIGHT AHEAD OF A FAST MOVING PACIFIC STORM WHICH WILL BRING A
CHANCE OF LIGHT RAIN AND SNOW TO MUCH OF THE REGION TUESDAY AND
TUESDAY NIGHT. ANOTHER PACIFIC SYSTEM IS FORECAST TO MOVE ACROSS THE
GREAT BASIN THURSDAY AND THURSDAY NIGHT.
&&

.UPDATE...MODELS GENERATING QUITE A BIT OF PRECIPITATION OVER THE
SIERRA FOR TUESDAY AND TUESDAY NIGHT. GIVEN THAT AND THE POTENTIAL
FOR SOME PRETTY STRONG WINDS...HAVE DECIDED TO ISSUE A WINTER STORM
WATCH.
&&

.PREV DISCUSSION...355 AM PST MON DEC 17...SHORT TERM...THE
PROGRESSIVE PATTERN IN PLACE WILL ALLOW FAST MOVING SHORTWAVES TO
SLIDE ACROSS THE REGION THROUGH THE WEEK FOR GENERALLY UNSETTLED
WEATHER BUT FAIRLY LOW IMPACT FOR MOST OF THE FORECAST AREA. THE 00Z
GFS AND ECMWF SOLUTIONS WERE PREFERRED AND BOTH WERE IN GOOD
AGREEMENT WITH THE OVERALL PATTERN THROUGH WEDNESDAY NIGHT. THE
LATEST NAM SOLUTIONS WERE NOT QUITE AS DEEP WITH THE INCOMING SYSTEM
TUESDAY. THE UPPER LEVEL SHORTWAVE MOVING ACROSS NORTHERN CALIFORNIA
AND NORTHWEST NEVADA THIS MORNING WILL QUICKLY LIFT NORTHEAST TODAY.
THE MAIN FOCUS OF THE FORECAST IS ON THE NEXT SYSTEM WHICH COULD BE
SEEN DIVING THROUGH THE SOUTHERN GULF OF ALASKA NEAR 45N/140W. IT
HAD ENTRAINED A SUBSTANTIAL SUBTROPICAL MOISTURE PLUME. THE TROUGH
AXIS IS FORECAST TO REACH CENTRAL CALIFORNIA TUESDAY AFTERNOON THEN
QUICKLY SLIDE ACROSS SOUTHERN NEVADA INTO NORTHERN ARIZONA/SOUTHERN
UTAH BY 12Z WEDNESDAY. MOST OF THE PRECIPITATION SHOULD BE
INTERCEPTED BY THE WESTERN SIERRA SLOPES BUT ENOUGH WILL ACCOMPANY
THE CORE OF THE SYSTEM FOR LIKELY PRECIP IN THE MOUNTAINS AND LOWER
CHANCES IN THE VALLEYS AND DESERTS. NEED TO KEEP AN EYE ON THE
POTENTIAL FOR HIGH WINDS ON THE EAST SLOPES OF THE SOUTHERN SIERRA
TUESDAY AFTERNOON AND EVENING...BUT MOISTURE AND STABILITY PROFILES
WERE WORKING AGAINST A SIGNIFICANT DOWNSLOPE WIND EVENT DOWN INTO
THE OWENS VALLEY. A BRIEF SHORTWAVE RIDGE IS INDUCED OVER THE REGION
WEDNESDAY AHEAD OF THE NEXT DEEPER TROUGH WHICH MOVES INLAND
THURSDAY. EVEN THOUGH THE FLOW IS FORECAST TO REMAIN FAIRLY MOIST
WEDNESDAY...LITTLE TO NO DYNAMIC SUPPORT IN THIS PATTERN SHOULD LEAD
TO VERY LITTLE CHANCE OF PRECIP FOR THE AREA WEDNESDAY.

.LONG TERM...UPPER TROUGH SHIFTING SOUTH INTO NORTHERN CALIFORNIA
WEDNESDAY NIGHT TO SHIFT ACROSS THE CWA THURSDAY AND THURSDAY NIGHT
WITH WEAK RIDGE THEN BUILDING OVER THE CWA FRIDAY INTO EARLY
SATURDAY. BOTH GFS/ECMWF IN FAIRLY GOOD AGREEMENT WITH THIS
SCENARIO...BUT THEN DIVERGE FROM THIS POINT ON. GFS ENSEMBLE ALSO
SHOWING VERY GOOD CONSISTENCY THROUGH 18Z SATURDAY. CONFIDENCE THEN
LOWERS FROM THIS POINT ON. ECMWF TRENDING TOWARDS A SERIES OF SHORT
WAVES DROPPING ACROSS THE CWA WITH ONE SATURDAY NIGHT/EARLY SUNDAY
AND THE NEXT LATE ON MONDAY. GFS TRENDS FLAT RIDGE THROUGH THE
WEEKEND WITH SHORT WAVE MOVING ACROSS NORTHERN AND CENTRAL NEVADA ON
MONDAY. FOR NOW WILL TREND TOWARDS CURRENT FORECAST WHICH SHOWS DRY
FOR SUNDAY WITH NEXT SHORT WAVE ON MONDAY PRODUCING A FEW SHOWERS
ACROSS THE NORTHERN PORTION OF THE CWA. LOOK FOR INCREASE IN WINDS
INTO FRIDAY AS SHORT WAVE EXITS TO THE EAST AND HIGH PRESSURE BUILDS
TO THE NORTH AND THEN MAY SEEN ADDITIONAL BREEZY CONDITIONS TOWARDS
THE END OF THE PERIOD. WILL CONTINUE TO TREND TEMPS BELOW MOS
GUIDANCE ESPECIALLY THURSDAY AND FRIDAY AS SHORT WAVE CROSSES OVER
THE AREA WITH NORTHERLY FLOW DEVELOPING BY THE END OF THE WEEK. &&

.AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED OVER
THE NEXT 24 HOURS WITH WINDS LESS THAN 10KTS AND VARIABLE HIGH LEVEL
CLOUDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT WINDS WITH VARIABLE HIGH LEVEL CLOUDS
THROUGH TODAY WITH INCREASED MOISTURE AND POSSIBLE SHOWERS EXPECTED
ACROSS THE SOUTHERN SIERRA TONIGHT AND EARLY TUESDAY MORNING...THEN
SPREADING ACROSS SOUTH CENTRAL/SOUTHERN NEVADA BY TUESDAY AFTERNOON.
ALSO LOOK FOR THE POSSIBILITY OF INCREASED WINDS PRODUCING MOUNTAIN
WAVES/DOWNSLOPE WINDS ACROSS THE OWENS VALLEY TUESDAY AFTERNOON.

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT ZONE 519.
&&

HARRISON/ADAIR/JENSEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 17, 6:30 AM PST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
630 AM PST MON DEC 17 2007

CAZ519-520-180800-
EASTERN SIERRA SLOPES-OWENS VALLEY-
630 AM PST MON DEC 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FAST MOVING PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA
TUESDAY BRINGING THE POTENTIAL FOR STRONG WINDS ALONG THE EAST
SLOPES TUESDAY AFTERNOON AND EVENING. SNOW ACCUMULATIONS ARE
EXPECTED TO BE GENERALLY LIGHT TO MODERATE ON THE EAST SLOPES
FROM BISHOP SOUTHWARD. THE NEXT STORM MOVING INTO THE WEST COAST
BY THURSDAY WILL BRING ANOTHER CHANCE OF LIGHT TO MODERATE
SNOWFALL AND THE POTENTIAL FOR STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

AZZ001>003-036-CAZ521>527-NVZ014>022-180800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
630 AM PST MON DEC 17 2007 /730 AM MST MON DEC 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FAST
MOVING PACIFIC STORM WILL MOVE ACROSS THE REGION TUESDAY THEN
AGAIN THURSDAY. THESE STORMS ARE EXPECTED TO PRODUCE MAINLY LIGHT
SNOWFALL FOR THE MOUNTAINS AND GUSTY WINDS AND ISOLATED TO
SCATTERED RAIN SHOWERS FOR THE VALLEYS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ADAIR

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 10:51 AM PSTWinter Storm WatchVEFInyo5 hr

Nearby

Winter Storm Warnings in California, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.